A 29-year-old female asked:
I put on 7lbs in 3month on 250 depakote a day .will i keep gaining at such a low dosage?what safe medication can i take to lose the weight?
2 doctor answers • 6 doctors weighed in
Psychiatry 24 years experience
Weight gain: The first thing you should do is talk to your doctor about whether Depakote is the only med that you can take. Your dose is extremely low, so it is unclear why it is being used at all. Weight gain does not always depend on dose. If you must stay on Depakote there are meds that can help prevent weight gain: topamax, (topiramate) Axid and metformin, although how "safe" the latter is may be questionable.
5.5k viewsReviewed >2 years ago
Psychiatry 50 years experience
Depakote ?: Can cause weight gain, but this depends on what u eat , how much u eat and how much u exercise..In addition i agree that 250 mg unlikely to be helpful.
5.4k viewsReviewed >2 years ago
Last updated Jan 8, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.